It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-18-2008, 11:23 AM   #1
Member
(female)
 
Join Date: Jul 2007
Location: USA
Posts: 69
mandy26 HB User
Wellbutrin Increased - Feel Horrible Today!

My dosage of Wellbutrin SR was increased yesterday. Today is my first day on the higher dose, and I feel lousy! I know there's an adjustment period, but as this is my first increase on this med, I'm looking for a little help with what to expect for how long as my body adjusts.

Today, I'm feeling incredibly loopy--detached and basically high. Also feeling more anxious. What's more bothersome though is that I feel like I'm going to vomit. That's not pleasant at work, or anytime really. These are all normal right? How long has it taken others to adjust to the new doses? Empathy and/or advice is helpful on days like this! Ugh.

 
Old 09-18-2008, 11:31 AM   #2
Senior Member
(female)
 
Join Date: Sep 2008
Location: Lethbridge, Alberta, Canada
Posts: 117
imtupp HB User
Re: Wellbutrin Increased - Feel Horrible Today!

Wellbutrin has a stimulant in it, so these feelings are likely to happen. I take Wellbutrin XL 300 mg which is slow release, so I only take it once a day. I also take it as early in the morning as I can, thus allowing me to sleep better. My husband gives me the meds while I'm still sleeping. What dose are you on? Have you ever tried the slow release?

tup

 
Sponsors Lightbulb
   
Old 09-18-2008, 11:46 AM   #3
Member
(female)
 
Join Date: Jul 2007
Location: USA
Posts: 69
mandy26 HB User
Re: Wellbutrin Increased - Feel Horrible Today!

Yep, the Slow Release is what I'm on. 200mg, once a day. I know too that I'm pretty sensitive to this med. I've missed a dose by running out before I could get a refill, and it was one of the most physically miserable days of my life--withdrawal sucks! I'm just hoping this extreme nausea goes away soon, as my body adjusts. I remember the loopy feeling when I first started the Wellbutrin many months ago, but not the nausea. UGH.

 
Old 09-18-2008, 03:24 PM   #4
Veteran
(male)
 
Join Date: Jul 2004
Posts: 324
joebloggs2 HB Userjoebloggs2 HB User
Re: Wellbutrin Increased - Feel Horrible Today!

Wellbutrin is an excellent antidepressant in my experience. It makes everything enjoyable and fun again. Makes me really active and social, and helps me focus. It's a stimulant. It feels like a tiny dose of amphetamine that lasts all day with no crash.

But it could cause anxiety.. maybe that's why you're feeling so bad? Anxiety can cause nausea. The drug sometimes makes me feel "speedy" and anxious. I feel "scared," the butterflies in the stomach/need to use the bathroom/right before a big presentation in front of people, anxiety feeling. It's not as bad as it sounds, and doesn't last too long (1-2 hours), but it really depends on my mood also. If I'm anxious when I take it, it usually makes matters a little worse.

But it's important to keep in mind that it sort of levels out your emotions.. not really make one overly higher than the other. In my case it doesn't cause anxiety often. On most days I feel just fine, if not overly enthusiastic and talkative.

Make sure you aren't taking it on an empty stomach. If I don't take it on a FULL stomach I feel absolutely awful. Stomach and throat burns, I get a "bad" taste in my mouth, a headache, etc.. that lasts a few hours.

I take it right after breakfast, with a vitamin. Generic 200mg SR, and then another 200mg SR in the afternoon. Sometimes I skip the second dose, unless I'm working. I'm also not that strict with the timing. Sometimes I'll take my first dose at 6 AM, sometimes 12 PM, etc..

I suggest staying on it for a few more weeks before you think about getting off. It does take some time to build in your system and kick in. Also, avoid stimulants like caffeine, and maybe sugar. Also try not to drink alcohol when on it. I noticed I get especially anxious and spaced out when the alcohol wears off.

 
Old 09-19-2008, 03:16 PM   #5
Senior Veteran
(female)
 
Join Date: Dec 2004
Posts: 957
americandancer HB User
Re: Wellbutrin Increased - Feel Horrible Today!

My gp and my ob-gyn both wanted me to take the wellbutrin xl, and have not ever offered the slow release version. Maybe you would do better with the xl instead of having to remember to take it twice a day? From what I've read it seems to get better reviews, but is much more expensive. You could try the 150mg, since you are only taking 200 mg sr.

How do you guys deal with the anxiety that wb causes, or do you just not have that problem?

 
Old 09-21-2008, 11:45 PM   #6
Veteran
(female)
 
Join Date: Jul 2008
Location: us
Posts: 303
lucylucy HB User
Re: Wellbutrin Increased - Feel Horrible Today!

That anxious feeling is very common, especially when you first increase your dose. When you know that's what caused it, it's easier to just ignore those feelings (sort of). I used to get a little stomach upset with the old formulations, but the XL is much easier to take. I still eat a little food (half a banana) just before I take my pills, just in case.

Pay attention to how long it takes to get an upset stomach or feel anxious after you take your pill. You might be able to time it so they occur at a time of day that bothers you the least. I now take it just before I go to sleep. I sometimes take a low dose of Ativan at night to prevent that anxious feeling and to help me relax to fall asleep (insomnia has always been a big problem for me).

Also, you might feel better if you switch to the XL formulation. The XL releases more slowly, so I don't feel any adverse effects if I miss a dose or add an extra one. It just became available in Generic, and it is much much cheaper.

I was taking 450 mg SR but it was too much. 300 wasn't quite enough. When I switched to XL, he wrote it as 3 150 tabs a day. I take two at the same time every night, and I take an extra table in the afternoon once in a while if I need a little boost. (When I feel pressure behind my eyes, I know that a wave of depression is coming soon.)

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
wellbutrin and lamictal, odd experience JustDave4now Bipolar Disorder 5 03-24-2007 05:57 PM
wellbutrin xl & zoloft tabbytux Depression 2 08-08-2006 03:57 PM
Wellbutrin vs Cymbalta roz5 Depression 9 01-06-2006 02:28 AM
Wellbutrin, Day 3 FuzzySlippers Depression 1 11-30-2005 08:52 PM
Ativan withdrawal or wellbutrin side effect? LynneJW Panic Disorders 1 11-09-2005 11:36 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (79), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (11), WhistleDixie (10), cuddles1 (9), neveragain444 (9), rosequartz (9), blessed824 (9)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (670), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 08:34 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!